MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 3.5MM HEXAGONAL SCREWDRIVER SHAFT SELF-RETAINING; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH 3.5MM HEXAGONAL SCREWDRIVER SHAFT SELF-RETAINING; SCREWDRIVERS
Catalog Number 314.152
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement reported.Date of event is unknown.Device is an instrument and is not implanted / explanted.Reporter contact number was not provided.(b)(4) used to capture no patient involvement reported.The device was received and the product evaluation is in progress.No conclusion can be drawn.Device history records review pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that the instrument broke shortly after purchase.No patient involvement reported.This report is for one (1) 3.5mm hexagonal screwdriver shaft self-retaining.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Part number: 314.152, synthes lot number: 9904937: release to warehouse date: april 18, 2016.Manufacturing site: (b)(4).No non-conformance reports were generated during production.Review of the device history record (dhr) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was completed: upon visual inspection of the complaint device it can be seen that the part has signs of wear, furthermore the tip is worn down from use and on the distal end of the device there is some deformation visible.Dhr review showed no issues.The hardness was tested by manufacturing and passed.A function test has shown that even with the deformation, the screwdriver is able to connect to a handle.The diameter and length were measured and passed.Because of the damage, the dimensions at the tip cannot be checked for dimensional accuracy.Based on these findings, the screwdriver isn't broken as reported, the complaint is rated as not confirmed.We classify this as normal wear and tear and such instruments must be replaced from time to time.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM HEXAGONAL SCREWDRIVER SHAFT SELF-RETAINING
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7169862
Report Number8030965-2018-50116
Device Sequence Number11261106
Product Code HXX
UDI-Device Identifier07611819248489
UDI-Public(01)07611819248489(10)9904937
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.152
Device Lot Number9904937
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2017
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer01/15/2018
Initial Report FDA Received Date01/05/2018
Supplement Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1